I've had migraines for the last 34 years. The last two years, a couple of times a month, I've gotten the old familiar and dreaded aura, but then it's Not followed by pain, or nausea, or diarrhea, or vomiting, or sensitivity to light and sound. Was it a migraine at all? I'm scared that it's something new - a vision, or brain problem. Should I be worried or relieved? Stacey.
One form of Migraine with aura is "typical Migraine aura without headache."
We can't really say if this is what you experienced. The only person who can do that is your own doctor who can examine you and do so in the context of your full medical history.
Don't be worried or relieved yet. See your doctor instead.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Published On: November 05, 2009